Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 157, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 24, 2012, 12:28 AM CDT for 4 counties in Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2012, 12:28 AM CDT (05:28 UTC)
- Expired
- May 24, 2012, 1:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Buffalo County, NE, Hall County, NE, Hamilton County, NE, Merrick County, NE
The radar
The Grand Island radar (KUEX), 55 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 10:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2237 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -115 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
083
WUUS53 KGID 240528
SVRGID
NEC019-079-081-121-240615-
/O.NEW.KGID.SV.W.0157.120524T0528Z-120524T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1228 AM CDT THU MAY 24 2012
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHWESTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA...
EXTREME SOUTHWESTERN MERRICK COUNTY IN CENTRAL NEBRASKA...
* UNTIL 115 AM CDT
* AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WOOD RIVER TO PROSSER...
AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALDA...DONIPHAN...GILTNER AND PHILLIPS.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 297 AND 331.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4084 9854 4099 9819 4079 9797 4070 9806
4070 9865 4076 9865 4078 9875 4082 9880
4090 9880
TIME...MOT...LOC 0528Z 267DEG 24KT 4082 9859 4077 9853
4071 9849
WIND...HAIL 70MPH 1.00IN
$$
HEINLEIN4 follow-up statements
219
WWUS53 KGID 240541
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1241 AM CDT THU MAY 24 2012
NEC019-079-081-121-240615-
/O.CON.KGID.SV.W.0157.000000T0000Z-120524T0615Z/
BUFFALO NE-HALL NE-HAMILTON NE-MERRICK NE-
1241 AM CDT THU MAY 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MERRICK...SOUTHWESTERN HAMILTON...SOUTHERN HALL AND EAST CENTRAL
BUFFALO COUNTIES UNTIL 115 AM CDT...
AT 1240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GRAND ISLAND TO DONIPHAN TO
HANSEN...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
PHILLIPS AND GILTNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4084 9854 4099 9819 4079 9797 4070 9806
4070 9865 4076 9865 4078 9875 4082 9880
4090 9880
TIME...MOT...LOC 0541Z 260DEG 41KT 4092 9843 4087 9836
4079 9833 4070 9834
WIND...HAIL 70MPH 1.00IN
$$
HEINLEIN279
WWUS53 KGID 240542
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1242 AM CDT THU MAY 24 2012
NEC019-079-081-121-240615-
/O.CON.KGID.SV.W.0157.000000T0000Z-120524T0615Z/
BUFFALO NE-HALL NE-HAMILTON NE-MERRICK NE-
1242 AM CDT THU MAY 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MERRICK...SOUTHWESTERN HAMILTON...SOUTHERN HALL AND EAST CENTRAL
BUFFALO COUNTIES UNTIL 115 AM CDT...
AT 1240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ALDA TO GRAND ISLAND TO DONIPHAN
TO HANSEN...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
GRAND ISLAND...PHILLIPS AND GILTNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4084 9854 4099 9819 4079 9797 4070 9806
4070 9865 4076 9865 4078 9875 4082 9880
4090 9880
TIME...MOT...LOC 0542Z 260DEG 41KT 4092 9841 4087 9834
4079 9831 4070 9833
WIND...HAIL 70MPH 1.00IN
$$
HEINLEIN813
WWUS53 KGID 240559
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1259 AM CDT THU MAY 24 2012
NEC019-079-240609-
/O.CAN.KGID.SV.W.0157.000000T0000Z-120524T0615Z/
BUFFALO NE-HALL NE-
1259 AM CDT THU MAY 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HALL AND EAST CENTRAL
BUFFALO COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4071 9807 4071 9827 4095 9828 4099 9819
4079 9797
TIME...MOT...LOC 0559Z 260DEG 41KT 4095 9816 4090 9809
4083 9810 4073 9813
$$
NEC081-121-240615-
/O.CON.KGID.SV.W.0157.000000T0000Z-120524T0615Z/
HAMILTON NE-MERRICK NE-
1259 AM CDT THU MAY 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MERRICK AND SOUTHWESTERN HAMILTON COUNTIES UNTIL 115 AM CDT...
AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PHILLIPS TO 6 MILES NORTHWEST OF
AURORA TO GILTNER...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL HAMILTON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4071 9807 4071 9827 4095 9828 4099 9819
4079 9797
TIME...MOT...LOC 0559Z 260DEG 41KT 4095 9816 4090 9809
4083 9810 4073 9813
WIND...HAIL 60MPH 1.00IN
$$
HEINLEIN435
WWUS53 KGID 240606
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
106 AM CDT THU MAY 24 2012
NEC081-121-240616-
/O.EXP.KGID.SV.W.0157.000000T0000Z-120524T0615Z/
HAMILTON NE-MERRICK NE-
106 AM CDT THU MAY 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MERRICK AND
SOUTHWESTERN HAMILTON COUNTIES WILL EXPIRE AT 115 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
LAT...LON 4071 9807 4071 9827 4095 9828 4099 9819
4079 9797
TIME...MOT...LOC 0606Z 260DEG 41KT 4096 9805 4091 9798
4084 9800 4074 9803
$$
HEINLEINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 12:26 AM CDT, 2 minutes earlier.
Area forecast discussion, May 24, 12:26 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1226 AM CDT THU MAY 24 2012 .AVIATION...06Z KGRI TAF. PREVAILING VFR CONDITIONS TO CONTINUE...WITH TEMPORARY MVFR CONDITIONS POSSIBLE 07Z-11Z. CONVECTIVE ACTIVITY WEST OF KGRI MAY WORK IN LATER TONIGHT...BUT PROBABLY NOT UNTIL AFTER 07Z. SURFACE WINDS TO REMAIN FROM THE NORTH FOR THE MOST PART. MINIMAL VISIBILITY RESTRICTIONS WILL BE POSSIBLE IN PRECIPITATION...BUT WILL OTHERWISE REMAIN UNRESTRICTED DURING THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 1104 PM CDT WED MAY 23 2012/ UPDATE...KUEX INDICATES CONVECTION SPREADING IN AERIAL COVERAGE ACROSS THE NORTHWESTERN ONE-THIRD OF THE CWA. SHORT TERM GUIDANCE CONTINUES TO SUGGEST THIS A TREND WHICH WILL CONTINUE. DEEP LAYER MUCAPE VALUES NEAR 1000J/KG AND DEEP LAYER BULK SHEAR NEAR 50KTS WILL CONTINUE TO PROMOTE A THREAT OF LARGE HAIL. A NEW SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED WHICH COVERS THE ENTIRE CWA THROUGH 10Z. FORECAST HAS BEEN UPDATED TO INCLUDE THIS NEW SEVERE THUNDERSTORM WATCH. PREV DISCUSSION... /ISSUED 949 PM CDT WED MAY 23 2012/ UPDATE...EVENING UPPER AIR ANALYSIS INDICATES TROUGHING OVER THE WESTERN CONUS WITH A RIDGE OVER THE EAST. MID AND UPPER LEVEL JET ENERGY EXTENDS FROM THE WEST-CENTRAL CONUS...SOUTHEAST INTO THE MID ROCKY MOUNTAIN RANGE AND THEN NORTHEAST ACROSS THE CENTRAL PLAINS. A ~100KT UPPER LEVEL JET STREAK AND A ~70KT MID LEVEL JET STREAK IS NOTED ACROSS THE WEST-CENTRAL CONUS AND BEGINNING TO PUSH INTO THE CENTRAL PLAINS. WATER VAPOR IMAGERY SHOWS A MID LEVEL SHORT WAVE APPROACHING THE MID ROCKY MOUNTAIN RANGE. AT THE SURFACE A COLD FRONT EXTENDS FROM NEAR KOMA...TO NEAR KCNK...TO NEAR KDDC. LOW LEVEL FLOW IS FROM THE THE NORTHEAST ACROSS MUCH OF OUR CWA AS A RESULT...ALTHOUGH LOCATIONS FROM THAYER COUNTY TO MITCHELL COUNTY...STILL AHEAD OF THE LOW LEVEL BAROCLINIC ZONE...REMAIN FROM THE SOUTHEAST. KUEX SHOWS A THIN LINE OF CONVECTION...ALONG THE LOW LEVEL BAROCLINIC ZONE...EXTENDING FROM THAYER COUNTY TO MITCHELL COUNTY...BUT ADDITIONAL CONVECTION IS NOT FIRING FARTHER NORTHWEST ACROSS MUCH OF THE REST OF THE CWA. SHORT TERM GUIDANCE SUGGESTS SURFACE-BASED CONVECTION WILL REMAIN POSSIBLE ALONG THE LOW LEVEL BAROCLINIC ZONE THROUGH 04Z OR SO...HOWEVER THIS ACTIVITY SHOULD DIMINISH THEREAFTER AS DIABATIC HEATING IS COMPLETELY LOST AND REMNANT FORCING ALONG THE BAROCLINIC ZONE REMAINS FAIRLY WEAK. THE INDIRECT THERMAL CIRCULATION WITHIN THE LEFT-FRONT QUAD OF THE APPROACHING MID LEVEL JET STREAK...ALONG WITH CONTINUALLY INCREASING OMEGA AHEAD OF THE MID LEVEL SHORT WAVE...WILL CONTINUE TO PROMOTE PRECIPITATION ACROSS MUCH OF THE CWA THROUGH THE OVERNIGHT HOURS. AT THIS TIME IT APPEARS THE BULK OF THE FORCING OVERNIGHT WILL BE RELEGATED TO THE NORTHERN HALF OF THE CWA WHICH IS WHERE MOST OF THE PRECIPITATION WILL BE REALIZED. SPC MESO-ANALYSIS INDICATES DEEP LAYER MUCAPE VALUES OF AROUND 1000J/KG CURRENTLY IN EXISTENCE ACROSS MUCH OF THE CWA...WITH DEEP LAYER SHEAR OF AROUND 60KTS. THE COMBINATION OF MODERATE INSTABILITY AND VERY STRONG DEEP LAYER SHEAR WILL CONTINUE TO PROMOTE A THREAT OF LARGE HAIL ACROSS MUCH OF THE CWA THROUGH EARLY MORNING THURSDAY. WENT AHEAD AND UPDATED THE FORECAST WITH SLIGHT CHANGES MADE TO HOURLY GIRDS TO BETTER REFLECT CURRENT TRENDS...ESPECIALLY REGARDING CLOUD COVER. CURRENT POPS ACROSS NORTHERN PORTIONS OF THE CWA LOOK RIGHT ON FOR TONIGHT AND THUS RAIN CHANCES WERE LEFT AS IS. PREV DISCUSSION... /ISSUED 419 PM CDT WED MAY 23 2012/ UPDATE...SENT AN UPDATE TO THE FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH 293 FOR PORTIONS OF THE FORECAST AREA THROUGH 11 PM CDT. THE GREATEST POTENTIAL FOR ANY SEVERE STORMS WILL REMAIN WITH AND ALONG EITHER SIDE OF A SLOWLY PROGRESSING COLD FRONT...WITH LARGE HAIL AND DAMAGING WIND GUSTS BEING THE PRIMARY CONCERNS WITH ANY STORMS THAT DO DEVELOP. PREV DISCUSSION... /ISSUED 400 PM CDT WED MAY 23 2012/ SHORT TERM...A FAIRLY ACTIVE START TO THE FORECAST IS EXPECTED THIS EVENING AS A COLD FRONT SLOWLY MAKES ITS WAY ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS...WITH AN ASSOCIATED MID LEVEL LOW PRESSURE SYSTEM TO THE WEST EXPECTED TO HELP BRING SOME WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS MUCH OF THE FORECAST AREA DURING THE OVERNIGHT HOURS TONIGHT. SHORT TERM MODELS ARE IN MODERATE DISAGREEMENT WITH INITIATION OF CONVECTION ALONG A PASSING COLD FRONT...CURRENTLY DRAPED FROM NEAR NORFOLK...ACROSS GRAND ISLAND...SOUTH WESTWARD TOWARDS HOLDREGE. THIS FRONT HAS BEEN VERY SLOW TO WORK ITS WAY ACROSS THE FORECAST AREA THIS AFTERNOON...AND SO FAR HAS YET TO PRODUCE ENOUGH FORCING TO BREAK LOW LEVEL CAP. 12Z NAM AND WRF BOTH DID TRY AND INITIATE CONVECTION...BUT 18Z NAM AND LATEST HRRR BOTH HOLD OFF ANY WIDESPREAD SHOWER OR THUNDERSTORM ACTIVITY TILL FORCING FROM MID LEVEL LOW TO OUR WEST APPROACHES CENTRAL NEBRASKA AROUND MIDNIGHT. THAT BEING SAID...INGREDIENTS ARE IN PLACE...AS LATEST MESO ANALYSIS SHOWS A FINGER OF 2000+ J/KG OF CAPE ACROSS THE LOCAL AREA NEAR THE SLOWLY PROGRESSING FRONT...AND LITTLE INHIBITION AS WELL AS DEVELOPING CU FIELD IN SATELLITE. PER CONSENSUS AMONG MODELS...DID BACK OFF ON INITIATION OF CONVECTION THIS AFTERNOON...BUT INSERTED MENTION OF SEVERE STORMS AFTER 00Z...AS COMBINATION OF SHEAR AND INSTABILITY SHOULD BE SUFFICIENT FOR SOME SUPERCELLS TO DEVELOP IF INITIATION CAN BE REALIZED NEAR THE FRONT. BEHIND THE FRONT...AS THE MID LEVEL SHORTWAVE APPROACHES THE REGION...BROADER SCALE FORCING SHOULD BE AMPLE ENOUGH TO DEVELOP WIDESPREAD CONVECTION ACROSS THE LOCAL AREA BY AROUND MIDNIGHT...CONTINUING INTO THE OVERNIGHT HOURS...SO THE POTENTIAL FOR SEVERE HAIL AND STRONG WINDS REMAIN A CONCERN. THEREAFTER...THE ATMOSPHERE SHOULD BEGIN TO STABILIZE BEHIND THE DEPARTING MID LEVEL WAVE...WITH A SMALL CHANCE FOR SHOWERS AND AN ISOLATED THUNDERSTORM CONTINUING INTO THE AFTERNOON HOURS WITH NEAR TO SLIGHTLY BELOW SEASONAL TEMPERATURES EXPECTED DURING THE AFTERNOON. LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY. MAIN FORECAST CONCERNS WILL BE CHANCES FOR THUNDERSTORMS THROUGH MOST OF THE PERIOD AND TEMPERATURES. ZONAL TO SOUTHWEST FLOW GIVES WAY TO NORTHWEST FLOW. THERE ARE SEVERAL WAVES THAT MOVE THROUGH THE AREA DURING THE PERIOD. THE FIRST WAVE MOVES INTO THE AREA THURSDAY NIGHT INTO FRIDAY. THERE WILL BE A CHANCE FOR SOME THUNDERSTORMS. ON FRIDAY A SURFACE LOW DEVELOPING IN KANSAS WILL LIFT A WARM FRONT NORTH INTO THE FORECAST AREA. WITH THE FRONT MOVING THROUGH AND THE ANOTHER UPPER WAVE MOVING INTO THE AREA THERE IS A BETTER CHANCE FOR THUNDERSTORMS. SOME OF THESE STORMS COULD BE STRONG TO SEVERE. SATURDAY AND SATURDAY NIGHT THERE ARE WEAK WAVES THAT MOVES THROUGH BUT LITTLE IN THE WAY TO GET THINGS STARTED SO ANY PRECIPITATION WILL BE SPOTTY. THE NEXT CHANCE FOR SOME THUNDERSTORMS WILL BE SUNDAY INTO SUNDAY NIGHT. ANOTHER STRONGER WAVE MOVES INTO THE AREA AND A COLD FRONT MOVES THROUGH THE AREA SUNDAY AFTERNOON AND EVENING. THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AS IT MOVES THROUGH. SOME OF THESE COULD BE SEVERE. MONDAY AND MONDAY NIGHT THE UPPER WAVE MOVES TO THE EAST AND A SURFACE HIGH PRESSURE MOVES INTO THE AREA...KEEPING THINGS DRY. AGAIN TUESDAY INTO TUESDAY NIGHT THERE ARE A FEW WEAK UPPER LEVEL WAVES THAT MOVE INTO THE PLAINS. MODELS HAVE SOME FAIRLY SPOTTY PRECIPITATION AROUND THE AREA WITH THESE UPPER LEVEL WAVES. THE GFS HAS MORE PRECIPITATION AROUND THAN THE ECMWF DOES. TEMPERATURES WILL BE SOMEWHAT VARIABLE THROUGH THE WEEK. WITH CLOUDS AROUND ON FRIDAY THE TEMPERATURES WILL BE A BIT COOLER...WARMING AFTER THE WARM FRONT LIFTS TO THE NORTH FOR SATURDAY AND SUNDAY THEN COOLING AGAIN AS THE COOL FRONT MOVE THROUGH MONDAY AND TUESDAY AND COOLING MORE AFTER THE FRONT MOVES THROUGH TUESDAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION/1105 UPDATE/949 UPDATE...BRYANT 419 UPDATE/SHORT TERM/419 UPDATE...ROSSI LONG TERM...JCB
Hazardous weather outlook, May 23, 10:00 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1000 PM CDT WED MAY 23 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 241200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1000 PM CDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE OVER MUCH OF THE OUTLOOK AREA THROUGH THE OVERNIGHT HOURS TONIGHT. SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH EARLY MORNING THURSDAY...WITH HAIL TO SIZE OF GOLF BALLS THE PRIMARY SEVERE WEATHER THREAT. LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE THROUGH SUNRISE THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. CHANCES FOR NON SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA THURSDAY THROUGH FRIDAY AFTERNOON. DURING THE OVERNIGHT HOURS FRIDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA...WITH HAIL TO THE SIZE OF GOLF BALLS BEING THE PRIMARY SEVERE WEATHER THREAT. FROM SATURDAY INTO SUNDAY NIGHT...AND AGAIN TUESDAY...THUNDERSTORM CHANCES CONTINUE OVER PARTS OF THE OUTLOOK AREA. ALTHOUGH SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL...DAMAGING WIND AND LOCALLY HEAVY RAINFALL CANNOT BE RULED OUT DURING ANY OF THESE TIME FRAMES...PRELIMINARY INDICATIONS SUGGEST THAT SUNDAY AND SUNDAY NIGHT HAVE THE GREATEST SEVERE WEATHER POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED THROUGH EARLY THURSDAY MORNING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) BRYANT
In the hours before
Local storm report, May 24, 12:00 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1200 AM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL W KEARNEY 40.70N 99.08W
05/24/2012 E1.50 INCH BUFFALO NE AIRPLANE PILOT
PING PONG BALL SIZE HAIL ONGOING ONE MILE WEST OF
KEARNEY.
&&
BRYANTLocal storm report, May 24, 12:03 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
1203 AM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL W KEARNEY 40.70N 99.08W
05/24/2012 E1.50 INCH BUFFALO NE PUBLIC
PING PONG BALL SIZE HAIL ONGOING ONE MILE WEST OF
KEARNEY.
&&
BRYANTSpecial weather statement, May 24, 12:12 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1212 AM CDT THU MAY 24 2012 NEZ072-073-082-083-240545- FURNAS NE-GOSPER NE-HARLAN NE-PHELPS NE- 1212 AM CDT THU MAY 24 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PHELPS...NORTHERN HARLAN...SOUTHEASTERN GOSPER AND NORTHEASTERN FURNAS COUNTIES UNTIL 1245 AM CDT... AT 1207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OXFORD...OR 20 MILES SOUTHWEST OF HOLDREGE...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HOLDREGE... ATLANTA... HUNTLEY... LOOMIS... RAGAN... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4055 9936 4020 9919 4012 9972 4044 9987 TIME...MOT...LOC 0512Z 236DEG 32KT 4032 9965 WESELY
Local storm report, May 24, 12:14 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1214 AM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM HAIL EDISON 40.28N 99.78W
05/24/2012 E1.00 INCH FURNAS NE TRAINED SPOTTER
QUARTER-SIZE HAIL ONGOING IN EDISON...ACCOMPANIED BY
SUSTAINED WIND OF 40 MPH.
&&
BRYANTLocal storm report, May 24, 12:20 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1220 AM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND GST 3 W KEARNEY 40.70N 99.14W
05/23/2012 E70 MPH BUFFALO NE TRAINED SPOTTER
65-70 MPH WIND GUST ESTIMATED 3 MILES WEST OF KEARNEY.
&&
BRYANTLocal storm report, May 24, 12:27 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1227 AM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 AM TSTM WND GST 1 W PROSSER 40.69N 98.60W
05/24/2012 E70 MPH ADAMS NE TRAINED SPOTTER
ESTIMATED 65-70 MPH WIND GUST JUST WEST OF PROSSER AT
1221 AM CDT.
&&
BRYANTThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:29 PM CDT | Special Weather Statement | GID | Clay | 46 min |
| May 23, 9:59 PM CDT | Special Weather Statement | GID | Greeley, Valley | 46 min |
| May 23, 10:13 PM CDT | Special Weather Statement | GID | Greeley | 47 min |
| May 23, 10:15 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard | 30 min |
| May 23, 10:19 PM CDT | Special Weather Statement | GID | Nance | 41 min |
| May 23, 10:25 PM CDT | Special Weather Statement | GID | Hamilton | 50 min |
| May 23, 10:52 PM CDT | Special Weather Statement | GID | Gosper | 38 min |
| May 23, 10:52 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Howard, Sherman | 38 min |
| May 23, 10:54 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 51 min |
| May 23, 11:10 PM CDT | Special Weather Statement | GID | Nance | 50 min |
| May 23, 11:11 PM CDT | Special Weather Statement | GID | Greeley | 34 min |
| May 23, 11:16 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Kearney, Phelps | 44 min |
| May 23, 11:24 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Greeley, Howard, Sherman, Valley | 51 min |
| May 23, 11:30 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Howard, Sherman | 45 min |
| May 23, 11:36 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 39 min |
| May 23, 11:53 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney | 37 min |
| May 24, 12:07 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Greeley, Hall, Howard, Merrick, Nance and 1 more | 53 min |
| May 24, 12:12 AM CDT | Special Weather Statement | GID | Harlan, Phelps | 33 min |
| May 24, 12:15 AM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 45 min |
| May 24, 12:47 AM CDT | Severe Thunderstorm Warning | GID | Franklin, Kearney | 33 min |
| May 24, 12:56 AM CDT | Special Weather Statement | GID | Harlan | 34 min |
| May 24, 1:09 AM CDT | Special Weather Statement | GID | Hamilton, Merrick, Nance, Polk, York | 51 min |
| May 24, 3:03 AM CDT | Special Weather Statement | GID | Hamilton | 27 min |
| May 24, 3:21 PM CDT | Special Weather Statement | GID | Sherman | 39 min |
| May 24, 4:28 PM CDT | Special Weather Statement | GID | Nance | 47 min |
| May 24, 4:46 PM CDT | Special Weather Statement | GID | Greeley | 44 min |
| May 24, 4:58 PM CDT | Special Weather Statement | GID | Nance | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.